Blood Results - Advice please

Hi Everyone, the doctor phoned to say I'm seriously under-medicated: TSH 10.39, FT4 7.1.

Then why do I feel hyper when I take my medicine. Was on Armour 2 grains for 3 years no problems, then brought it down gradually as felt it was too much. Eventually even a tiny quarter grain felt too much. So confused. Have just taken a quarter grain just now and if ok will take another later. GP says no referral to endo as no point they won't do anything different. Won't check T3 levels. Hinted he didn't know what to do. Said must take meds - either the Armour he won't prescribe or thyroxine which he is sending to local chemist. When I was so ill I couldn't do anything I was 5.1 TSH, I don't feel like that now.

Last edited by

8 Replies

  • It could be adrenal fatigue that is causing your problems. I am being treated by Dr Peatfield for it as I can't even tolerate 1/4 grain of Armour a day

  • Thanks Mouse

  • It could be so many things. Where to begin but firstly you must take some kind of thyroid medication or you will gradually become very ill.

    it could be that various vitamins and minerals are low and therefore you are not dealing effectively with the thyroid hormone. I realize your GP is not very helpful but I would suggest asking for a full iron panel, plus B12 , Ferritin, Folate, Vit D . Then post results here, with all the reference ranges and people will comment. Btw, do not let GP fool you into thinking results are fine, unless they are all high in their range.

    I had trouble with Armour and then also T3 only. I felt exactly the same as you and reduced my dose so low, it was hardly worth taking it. Then I went to see the late Dr Skinner, who convinced me I needed far higher doses. I found I was very anaemic and have slowly been building up my iron stores (ferritin) but am still struggling to get other iron results higher. But I can now take quite high doses of T3 without any kickback.

    You might have a reverse T3 problem but I fear to go there as I do not know enough about it myself. You can find great info on STTM website. Mostly though, I think help will come from vitamins and minerals. Hope this helps for a start but most of all, try to take some medication and leave an hour or more after taking, before you eat. Good luck! x

  • Thanks Hennerton

  • If the GP doesn't know what to do, then surely he should send you to the Endo, or is he saying they too won't know what to do?? Really hope you get this sorted soon.

    Could be that you needed a different brand of NDT.

  • Thanks Muffy

  • Might you be extra sensitive to meds because your levels are too low - if you raise it slowly and continue, do you start to feel less hyper?

  • I'm trying this at the moment, taking a quarter grain Armour in the morning and one at night. I remember the wonderful Dr Skinner bringing me up the levels, every two to three weeks, I'll increase to half a grain if all ok.

You may also like...